Alert archive / Oklahoma / Special Weather Statements in 2021
Special Weather Statement, NWS Tulsa, OK
NWS Tulsa, OK issued this special weather statement at Jan 24, 2021, 4:29 PM CST for Pushmataha County, Oklahoma. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jan 24, 2021, 4:29 PM CST (22:29 UTC)
- Expired
- Jan 24, 2021, 5:00 PM CST
- In force
- 31 min
- Issued by
- NWS Tulsa, OK
County Pushmataha County, OK
The radar
The Western Arkansas radar (KSRX), 139 km from the middle of the area, began a volume at 22:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Norman, OK (KOUN), launched 12:00Z, 10.5 hours before the alert went out and 229 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 534 m above ground
- 0-6 km bulk shear
- 73 kt
- 0-1 km storm-relative helicity
- 119 m²/s²
- 0-3 km storm-relative helicity
- 156 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
904
WWUS84 KTSA 242229
SPSTSA
Special Weather Statement
National Weather Service Tulsa OK
429 PM CST Sun Jan 24 2021
OKZ049-053-242300-
Choctaw OK-Pushmataha OK-
429 PM CST Sun Jan 24 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN PUSHMATAHA AND
NORTHEASTERN CHOCTAW COUNTIES UNTIL 500 PM CST...
At 429 PM CST, a strong thunderstorm was located 4 miles southeast of
Oleta, moving northeast at 60 mph.
Nickel size hail will be possible with this storm.
Locations in or near the path include...
Oleta... Corinne...
Sobol...
LAT...LON 3417 9541 3450 9505 3449 9504 3425 9505
3424 9515 3410 9516 3405 9526
TIME...MOT...LOC 2229Z 225DEG 60KT 3417 9527
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this special weather statement went out at Jan 24, 1:37 PM CST, 2 hours 52 minutes earlier.
Area forecast discussion, Jan 24, 1:37 PM CST, 2 hours 52 minutes before
Area Forecast Discussion National Weather Service Tulsa OK 137 PM CST Sun Jan 24 2021 .DISCUSSION... Showers and thunderstorms are expected to become widespread across eastern Oklahoma and western Arkansas tonight as a mid-level shortwave currently spinning over southern Arizona ejects to the northeast. This mid-level feature is expected to be centered over southwest Kansas by sunrise Monday. Meanwhile, the associated surface low is beginning to take shape across southwest Texas. This surface low will track to the north-northeast along a surface boundary that stretches from southwest Texas into northeast Oklahoma tonight into Monday morning. This will allow a warm front to surge to near I-40 by sunrise Monday and drag a cold front through the region late tonight into Monday morning. With that said, abundant deep moisture is expected to surge into the region tonight and interact with the aforementioned lifting mechanisms to produce widespread showers and storms across the area tonight into Monday morning. While most of the storms are expected to be elevated in nature, there will be adequate elevated instability and deep layer shear for some of these storms to become strong to severe with large hail the main concern. There will possibly be a brief window for surface based storms to develop along the cold front as it moves through the warm sector across southeast Oklahoma overnight. These storms could potentially produce damaging winds and even a brief tornado. In addition to the severe weather potential, locally heavy rainfall will be possible. Most areas will see around one inch of rain tonight into Monday morning. However, some areas across northeast Oklahoma into northwest Arkansas could see upwards of 2.5 inches of rain. This could cause some flooding of low lying areas. Temperatures tonight into Monday will be rather tricky with warm air surging into portions of the region tonight and a possible warm up Monday afternoon as skies clear out. Have stayed close to the NBM temperatures. However, the potential for a temperature bust is significant. The next chances for precipitation will be late Tuesday night into Wednesday morning as the next mid-level shortwave moves out of the Southwest and across the area. The precipitation is expected to fall as a wintry mix of rain and snow with the greatest potential for accumulating snow across portions of northeast Oklahoma and northwest Arkansas. Current forecast snow accumulations are generally less than an inch. However, there is the potential for greater accumulations across northwest Arkansas. This forecast will continue to be refined as we move closer to the event. At this time, it looks like there could be some travel impacts across northwest Arkansas. Stay tuned. High pressure will prevail after the Wednesday system departs through the remainder of the work week. The next chances of rain will arrive Saturday with the approach of the next storm system. && .PRELIMINARY POINT TEMPS/POPS... TUL 50 55 28 45 / 90 20 0 0 FSM 51 65 33 54 / 100 90 0 0 MLC 54 62 31 52 / 100 30 0 0 BVO 45 52 25 41 / 100 30 0 0 FYV 49 60 28 49 / 100 90 0 0 BYV 48 60 31 48 / 100 100 0 0 MKO 49 58 29 46 / 100 40 0 0 MIO 47 56 27 43 / 100 70 0 0 F10 51 58 28 47 / 100 20 0 0 HHW 54 64 35 58 / 100 40 0 0 && .TSA WATCHES/WARNINGS/ADVISORIES... OK...None. AR...None. && LONG TERM....10
Hazardous weather outlook, Jan 24, 12:45 PM CST, 3 hours 44 minutes before
Hazardous Weather Outlook National Weather Service Tulsa OK 1245 PM CST Sun Jan 24 2021 ARZ001-002-010-011-019-020-029-OKZ049-053>076-251100- Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK- Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK- Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK- Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK- Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK- Washington OK-Washington AR- 1245 PM CST Sun Jan 24 2021 ...SEVERE STORMS POSSIBLE TONIGHT... This Outlook is for Northwest and West Central Arkansas as well as much of Eastern Oklahoma. .DAY ONE...This Afternoon and Tonight. TORNADO. RISK...Limited. AREA...South of Interstate 40. ONSET...After midnight. SEVERE THUNDERSTORM. RISK...Elevated. AREA...Eastern Oklahoma and western Arkansas. ONSET...After 6 PM. FLASH FLOOD. RISK...Limited. AREA...Northeast Oklahoma and far northwest Arkansas. ONSET...After midnight. HEAVY RAIN. RISK...Elevated. AREA...Northeast Oklahoma and far Northwest Arkansas. ONSET...After midnight. DISCUSSION... There is an elevated threat of severe storms across far southeast Oklahoma tonight. There is a limited threat of severe storms across the remainder of eastern Oklahoma and western Arkansas. Large hail to around quarter size is the main threat. There is a low, non-zero chance of damaging winds and a tornado or two south of Interstate 40. While strong to severe storms will be possible across southeast Oklahoma this evening, the time window of the greatest severe weather threat is between midnight and 6 AM Monday. There is an elevated threat for locally heavy rainfall across northeast Oklahoma and far northwest Arkansas tonight. A deep moisture profile, heavier rainfall rates in thunderstorms and the potential for training could produce 1 to 2 inches of rain with locally heavier totals up to 3 inches possible. Flooding potential will be limited by the recent dry weather over the past couple weeks. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... Activation of the Regional Spotter Network Likely. .DAYS TWO THROUGH SEVEN...Monday through Saturday. MONDAY...Thunderstorm Potential...High Wind Potential. TUESDAY and WEDNESDAY...Winter Weather Potential. THURSDAY...No Hazards. FRIDAY...High Fire Weather and Wind Potential. SATURDAY...High Wind Potential. EXTENDED DISCUSSION... Storms should move east of the area by mid-morning Monday. Breezy west winds are expected on Monday behind a departing storm system. There is a chance of some light wintry weather late Tuesday night into Wednesday morning, across northeast Oklahoma and northwest Arkansas. Any accumulations should be light, generally less than an inch, with the better chances across northwest Arkansas. Strong south winds are forecast Friday, and will combine with warmer temperatures and low humidity to elevate fire weather concerns. weather.gov/tulsa contains additional information.
In the hours before
Special weather statement, Jan 24, 4:29 PM CST, 0 minutes before
Special Weather Statement
National Weather Service Tulsa OK
429 PM CST Sun Jan 24 2021
OKZ049-053-242300-
Choctaw OK-Pushmataha OK-
429 PM CST Sun Jan 24 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN PUSHMATAHA AND
NORTHEASTERN CHOCTAW COUNTIES UNTIL 500 PM CST...
At 429 PM CST, a strong thunderstorm was located 4 miles southeast of
Oleta, moving northeast at 60 mph.
Nickel size hail will be possible with this storm.
Locations in or near the path include...
Oleta... Corinne...
Sobol...
LAT...LON 3417 9541 3450 9505 3449 9504 3425 9505
3424 9515 3410 9516 3405 9526
TIME...MOT...LOC 2229Z 225DEG 60KT 3417 9527Nearby
Special Weather Statements in Oklahoma, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.